Format

Send to

Choose Destination
See comment in PubMed Commons below
J Arthroplasty. 2008 Sep;23(6):839-42. doi: 10.1016/j.arth.2007.10.033. Epub 2008 Apr 8.

Clostridium difficile infection after total joint arthroplasty: who is at risk?

Author information

1
Rothman Institute of Orthopaedics at Thomas Jefferson University, Philadelphia, Pennsylvania 19107, USA.

Abstract

Clostridium difficile-associated diarrhea is a recognized postoperative complication. However, the exact risk factors for this condition after total joint arthroplasty (TJA) remain unknown. This case-controlled study intended to identify the predisposing factors for this condition. There were 16 cases of C difficile infections after 9880 TJA (0.16% incidence) between January 2001 and May 2006 at our institution. The cases were matched with 32 controls for month/year of surgery and surgeon. This study suggests that patients with deteriorated physical status or those who receive greater than one antibiotic after surgery are at a higher risk for developing C difficile-associated diarrhea after TJA.

PMID:
18534454
DOI:
10.1016/j.arth.2007.10.033
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center